Alert archive / Louisiana / Tornado Warnings in 2007

Tornado Warning 6, NWS New Orleans, LA

February 13, 2007Jefferson Parish, Orleans Parish, Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Feb 13, 2007, 3:00 AM CST for Jefferson Parish, Orleans Parish, Saint Bernard Parish, Louisiana. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 13, 2007, 3:00 AM CST (09:00 UTC)
Expired
Feb 13, 2007, 3:45 AM CST
In force
45 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Jefferson Parish, LA, Orleans Parish, LA, Saint Bernard Parish, LA

What was reported inside it

TimeReportWhereRemark
Feb 13, 3:02 AM CSTTORNADOWestwego, LAHEAVY DAMAGES TO STRUCTURES REPORTED. MOBILE HOMES OVERTURNED. POSSIBLE INJURIES BUT UNKNOWN NUMBER.
Feb 13, 3:05 AM CSTTORNADO 1New Orleans, LAGROUND SURVEY INDICATED THAT THE WESTWEGO TORNADO MOVED ACROSS THE MISSISSIPPI RIVER AND THROUGH THE UPTOWN AND CARROLTON AREA OF NEW ORLEANS. CONSIDERABLE TREE AND POWERLINE DAMAGE WAS OBSERVED ALONG WITH A FEW DAMAGE HOUSE ROOFS. TIME OF EVENTS ARE APPROXIMA
Feb 13, 3:05 AM CSTTORNADO 2New Orleans, LATHE TORNADO THAT MOVED FROM WESTWEGO INTO THE UPTOWN AND CARROLLTON AREA OF NEW ORLEANS HAS BEEN UPGRADED TO A EF2 RATING BASED ON ADDITIONAL ASSESSMENT OF THE STRUCTURAL DAMAGE. IN ADDITION THE TORNADO APPEARS TO HAVE BECOME INTERMITTENT BUT STILL IN CONTACT
Feb 13, 3:10 AM CSTTORNADO 22 Sw Lakefront Airport, LA*** 1 FATAL, 25 INJ *** PRELIMINARY ASSESMENT FROM THE GROUND SURVEY INDICATED A TORNADO TOUCHED NEAR FRANKLIN AVE AND MENDEZ AND MOVED NORTHEAST ACROSS PONTCHARTRAIN PARK TO THE INDUSTRIAL CANAL. MOST OF THE DAMAGE WAS TO TREES AND POWER LINES HOWEVER SEVERAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 12, 10:39 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 130900
TORLIX
LAC051-071-087-130945-
/O.NEW.KLIX.TO.W.0006.070213T0900Z-070213T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 AM CST TUE FEB 13 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  JEFFERSON PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...METAIRIE...MARRERO...HARVEY...
  AVONDALE
  ORLEANS PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF NEW ORLEANS
  ST. BERNARD PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF CHALMETTE

* UNTIL 345 AM CST

* AT 257 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR AVONDALE...
  MOVING NORTHEAST AT 35 MPH.

* THE TORNADO IS WILL BE NEAR...
  MARRERO...WESTWEGO...HARVEY AND BRIDGE CITY BY 305 AM CST
  GRETNA...TERRYTOWN AND 7 MILES SOUTHEAST OF METAIRIE BY 310 AM CST
  NEW ORLEANS BY 315 AM CST
  CHALMETTE BY 320 AM CST

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2981 9016 2983 9014 2988 9020 2988 9023
      2993 9026 3002 9017 3005 8994 3005 8994
      3000 8991 2997 8994 2979 9014

$$
1 follow-up statement
000 
WWUS54 KLIX 130914
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
312 AM CST TUE FEB 13 2007

LAC051-071-087-130945-
/O.CON.KLIX.TO.W.0006.000000T0000Z-070213T0945Z/
ST. BERNARD LA-JEFFERSON LA-ORLEANS LA-
312 AM CST TUE FEB 13 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CST FOR
ORLEANS...JEFFERSON AND ST. BERNARD PARISHES...

AT 308 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MARRERO...MOVING
NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  6 MILES SOUTHEAST OF LAKEFRONT AIRPORT NEAR THE LOWER NINTH
  WARD...ARABI...AND CHALMETTE BY 330 AM CST

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2981 9016 2983 9014 2988 9020 2988 9023
      2993 9026 3002 9017 3005 8994 3005 8994
      3000 8991 2997 8994 2979 9014

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Feb 12, 3:15 PM CST, 11 hours 45 minutes earlier.

Area forecast discussion, Feb 12, 3:15 PM CST, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 PM CST MON FEB 12 2007

.DISCUSSION...SOME VERY ACTIVE WEATHER SHOULD BEGIN TO IMPACT THE
FORECAST AREA LATER TONIGHT. LOW PRESSURE AT THE SURFACE CONTINUES
TO EVOLVE THIS AFTERNOON OVER N TX WHILE THE UPPER TROUGH DIGS
INTO THE SOUTHERN PLAINS. THESE FEATURES ARE EXPECTED TO PHASE
TOGETHER THIS EVENING AND EVENTUALLY SWING INTO THE LOWER
MISSISSIPPI VALLEY LATE TONIGHT AND EARLY TUE. WHILE THE SURFACE
LOW STILL LOOKS TO TRACK WELL NORTH OF THE CWA/PWA...THE UPPER
SHORTWAVE IS FORECAST TO DROP INTO THE GULF COAST REGION BY TUE
WITH DECENT FORCING UNDERCUTTING THE TROUGH. IN ADDITION...A
POTENT UPPER JET IS STILL INDICATED BY THE GFS TO TRAVERSE
ACROSS THE REGION WITH THE FAVORABLE LEFT FRONT QUADRANT IN GOOD
PROXIMITY WITH THE FORECAST AREA THEREBY ENHANCING THE VERTICAL
PROFILE. THIS LEADS TO A DEFINITE THREAT OF DAMAGING WIND GUSTS
ALONG WITH LARGE HAIL FOR LATE TONIGHT AND INTO THE MORNING HOURS
TUE AS A SQUALL LINE DEVELOPS AND MOVES EASTWARD ACROSS THE AREA.
WHILE THE DEFINITE TORNADO THREAT IS MINIMIZED INITIALLY DUE TO
THE SURFACE LOW PASSING NORTH OF THE FORECAST AREA...INCREASING
DESTABILIZATION OFF THE COAST MAY ENHANCE LOW LEVEL HELICITY ENOUGH
TO CAUSE SOME TSTM CELLS TO ROTATE ESPECIALLY WITH ROUGE CELLS
DEVELOPING AHEAD OF THE MAIN SQUALL LINE. THE TORNADO THREAT MAY
GET A FURTHER BOOST IF A WARM FRONT IS ABLE TO MOVE WELL ENOUGH
INLAND TO FURTHER ENHANCE LOW LEVEL CURVATURE.

THE SEVERE WEATHER THREAT SHOULD COME TO AN END TUE AFTERNOON AS
THE ASSOCIATED COLD FRONT MOVES THROUGH THE REGION AND THE UPPER
TROUGH SHEARS TOWARD THE NORTHEAST. INCREASING SURFACE WINDS
THOUGH ARE EXPECTED BEHIND THE FRONT AS COOLER AIR FILTERS INTO
THE REGION WITH SMALL CRAFT ADVISORY CONDITIONS DEVELOPING. STRONG
AND COLD CANADIAN HIGH PRESSURE IS STILL EXPECTED TO BUILD
SOUTHWARD ACROSS THE PLAINS STATES BY MID WEEK WITH SOME FRIGID
CONDITIONS DEVELOPING ACROSS THE AREA BY FRI. THE WIND FIELD OVER
THE GULF WATERS SHOULD ALSO BECOME REINFORCED BY THIS WEEKEND AS
THE COLDER AIR ADVECTS INTO THE NORTHERN GULF.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  56  71  36  49 /  70  50  10   0
BTR  56  71  38  50 /  70  50  10   0
MSY  58  73  43  51 /  60  60  10   0
GPT  56  69  41  52 /  50  60  10   0
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

09
Hazardous weather outlook, Feb 12, 11:00 AM CST, 16 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST MON FEB 12 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131200-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1100 AM CST MON FEB 12 2007

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

.SEVERE THUNDERSTORMS...
SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT AS AN EASTWARD MOVING
SQUALL LINE IMPACTS THE OUTLOOK AREA BETWEEN MIDNIGHT AND TUESDAY
MORNING. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 50
MPH FROM THE SQUALL LINE AND LARGE HAIL OF PENNY TO GOLF BALL SIZED
DIAMETERS. ISOLATED TORNADOES MAY DEVELOP FROM INDIVIDUAL STORMS
MERGING WITH THE SQUALL LINE OR FROM CELLS WITHIN THE SQUALL LINE.

IN ADDITION...PERSONS RESIDING IN TEMPORARY TRAILERS MAY WISH TO
REVIEW THEIR SEVERE WEATHER SAFETY PLANS AND CONSIDER AVAILABILITY
OF STURDY NEARBY SHELTER LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

.SEVERE WEATHER...
SEVERE THUNDERSTORMS REMAIN POSSIBLE DURING THE MORNING HOURS
TUESDAY FOR THE EASTERN HALF OF THE OUTLOOK AREA BEFORE A COLD
FRONT EVENTUALLY MOVES THROUGH THE REGION. DAMAGING WINDS...LARGE
HAIL AND ISOLATED TORNADOES ARE POSSIBLE WITH THESE SEVERE STORMS.

.SEASONAL HAZARDS...
FREEZING TEMPERATURES ARE EXPECTED AWAY FROM THE TIDAL LAKES AND
COASTAL MARSHES WEDNESDAY NIGHT. A HARD FREEZE MAY IMPACT THE
UPPER FLORIDA PARISHES AND SOUTHWEST MISSISSIPPI COUNTIES THURSDAY
NIGHT. A LIGHT FREEZE IS LIKELY ALONG THE MISSISSIPPI COAST AND
THE LOWER FLORIDA PARISHES OF SOUTHEAST LOUISIANA THURSDAY NIGHT.

.MARINE HAZARD...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP LATE
TUESDAY NIGHT AND PERSIST THROUGH FRIDAY MORNING OVER THE COASTAL
WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND AMATEUR RADIO ACTIVATION MAY BE REQUIRED TONIGHT MAINLY
FROM MIDNIGHT THROUGH TUESDAY MORNING. EMERGENCY MANAGERS AND FIRST
RESPONDERS ARE URGED TO STAY INFORMED ABOUT TONIGHTS SEVERE WEATHER
POTENTIAL AND CONSIDER STAFFING FOR ACTIVE WEATHER OVERNIGHT.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 12:46 AM CSTSevere Thunderstorm WarningLIXSaint Helena44 min
Feb 13, 1:22 AM CSTSevere Thunderstorm WarningLIXLafourche, Terrebonne38 min
Feb 13, 2:04 AM CSTSevere Thunderstorm WarningLIXLafourche, Saint Charles41 min
Feb 13, 2:28 AM CSTTornado WarningLIXJefferson, Saint Charles32 min
Feb 13, 2:39 AM CSTSpecial Marine WarningLIX51 min
Feb 13, 3:37 AM CSTSpecial Marine WarningLIX23 min
Feb 13, 3:54 AM CSTTornado WarningLIXSaint Tammany36 min
Feb 13, 4:00 AM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston45 min
Feb 13, 4:34 AM CSTSpecial Marine WarningLIX56 min
Feb 13, 5:29 AM CSTSpecial Marine WarningLIX91 min

Nearby

Tornado Warnings in Louisiana, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.